Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 187, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 27, 2021, 12:17 AM CDT for 4 counties in Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2021, 12:17 AM CDT (05:17 UTC)
- Expired
- Oct 27, 2021, 1:15 AM CDT
- In force
- 58 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Callahan County, TX, Jones County, TX, Shackelford County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 7 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 7:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1353 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
789
WUUS54 KSJT 270517
SVRSJT
TXC059-253-417-441-270615-
/O.NEW.KSJT.SV.W.0187.211027T0517Z-211027T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
1217 AM CDT Wed Oct 27 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Callahan County in west central Texas...
Southeastern Jones County in west central Texas...
Southern Shackelford County in west central Texas...
Northeastern Taylor County in west central Texas...
* Until 115 AM CDT.
* At 1216 AM CDT, severe thunderstorms were located along a line
extending from near Dudley to near Goldsboro to near Rowena, moving
east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Abilene, Clyde, Baird, Moran, Putnam, Atwell, Eula, Dudley, Potosi,
Ibex, Hamby, Impact, Mccarty Lake, Lake Fort Phantom Hill, Admiral,
Kirby Lake, Us-283 Near The Callahan-Shackelford County Line and I-
20 Near The Callahan-Eastland County Line.
This includes Interstate 20 between Mile Markers 284 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3251 9911 3226 9912 3223 9978 3264 9976
3270 9910 3252 9909
TIME...MOT...LOC 0516Z 263DEG 28KT 3224 9966 3203 9975 3168 10000
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
412 follow-up statements
169
WWUS54 KSJT 270525
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1225 AM CDT Wed Oct 27 2021
TXC253-441-270533-
/O.CAN.KSJT.SV.W.0187.000000T0000Z-211027T0615Z/
Jones TX-Taylor TX-
1225 AM CDT Wed Oct 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JONES AND
NORTHEASTERN TAYLOR COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Texas.
LAT...LON 3251 9911 3226 9912 3224 9962 3265 9961
3270 9910 3252 9909
TIME...MOT...LOC 0523Z 263DEG 28KT 3225 9960 3204 9969 3169 9994
$$
TXC059-417-270615-
/O.CON.KSJT.SV.W.0187.000000T0000Z-211027T0615Z/
Callahan TX-Shackelford TX-
1225 AM CDT Wed Oct 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHERN CALLAHAN AND SOUTHERN SHACKELFORD COUNTIES...
At 1223 AM CDT, severe thunderstorms were located along a line
extending from Dudley to Goldsboro to near Ballinger, moving east at
30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clyde, Baird, Moran, Putnam, Atwell, Eula, Dudley, Ibex, Mccarty
Lake, Admiral, Us-283 Near The Callahan-
Shackelford County Line and I-20 Near The Callahan-
Eastland County Line.
This includes Interstate 20 between Mile Markers 294 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3251 9911 3226 9912 3224 9962 3265 9961
3270 9910 3252 9909
TIME...MOT...LOC 0523Z 263DEG 28KT 3225 9960 3204 9969 3169 9994
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
41629
WWUS54 KSJT 270545
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1245 AM CDT Wed Oct 27 2021
TXC059-417-270615-
/O.CON.KSJT.SV.W.0187.000000T0000Z-211027T0615Z/
Callahan TX-Shackelford TX-
1245 AM CDT Wed Oct 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHEASTERN CALLAHAN AND SOUTHEASTERN SHACKELFORD COUNTIES...
At 1244 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Rowden to Lake Coleman to near
Talpa, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Baird, Moran, Putnam, Atwell, Ibex, Admiral and I-20 Near The
Callahan-Eastland County Line.
This includes Interstate 20 between Mile Markers 307 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3251 9911 3226 9912 3225 9944 3268 9932
3270 9910 3252 9909
TIME...MOT...LOC 0544Z 263DEG 28KT 3227 9943 3206 9952 3171 9977
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
41What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 6:01 PM CDT, 6 hours 16 minutes earlier.
Area forecast discussion, Oct 26, 6:01 PM CDT, 6 hours 16 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 601 PM CDT Tue Oct 26 2021 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 239 PM CDT Tue Oct 26 2021 ...Severe Thunderstorms Possible Overnight... The main concern overnight is the potential for strong to severe thunderstorms across much of the region. A dryline is forecast to sharpen just to the west of our forecast area, late this afternoon. The cap is forecast to be strong enough to inhibit shower and thunderstorm activity this afternoon. By early evening, a potent upper level trough will approach the area, along with a Pacific cold front. As this front overtakes the dryline by mid evening, and large scale ascent (from the approaching trough) overspread the region, showers and thunderstorms are forecast to quickly develop along the front/dryline. The current forecast leans heavily on the HRRR which initializes convection across our western county warning area (CWA) border. A few of the other CAMs are a bit farther east with initialization. A fairly unstable environment will reside across the region, along with abundant surface moisture (especially for this time of the year), with dewpoints mainly in the 60s. A few strong to severe thunderstorms will be possible as the line of thunderstorms moves across the region late this evening and into the early morning hours Wednesday. Large hail and damaging winds are the main concerns, although a tornado cannot be ruled out, especially across the Big Country. Most of the activity should move east of the area between 4 AM and 6 AM Wednesday. This activity is forecast to be moving at a fairly fast pace, so flooding doesn't look to be a big concern. Our current thinking is that most areas will see one quarter to three quarters of an inch, with localized higher amounts, especially in our eastern counties. Much cooler temperatures are forecast on Wednesday behind the front, with highs in the low to mid 70s. Windy conditions are forecast on Wednesday, with winds increasing to 20 to 30 mph, with higher gusts. Winds will likely be right around Wind Advisory Criteria, especially across the northern half of the region, so have opted to go ahead and issue a Wind Advisory for most of the area, except our southeast counties, from 10 AM to 5 PM. && .LONG TERM... (Wednesday night through next Tuesday) Issued at 239 PM CDT Tue Oct 26 2021 Expect windy conditions Thursday, due to a tight surface pressure gradient and vertical mixing from aloft. The winds will be north to northwest and 20 to 30 mph with gusts to 40 mph possible mainly during the late morning and afternoon hours. Also, winds will be gusty at times during the night time. The winds will let up this weekend. Also, expect cooler weather with highs in the 70s to lower 80s. Another cold front is due in next Tuesday, when even colder temperatures behind it for the middle of next week. Also, going with slight chance Pops for Tuesday. Otherwise, going with a dry forecast through the long term. && .AVIATION... (00Z TAFS) Issued at 555 PM CDT Tue Oct 26 2021 A line of strong to severe thunderstorms will affect all of the TAF sites tonight. This will occur between roughly 2z to 9z depending upon the terminal location. Expect gusty, erratic winds and reduced visibility due to heavy rainfall with this line of thunderstorms. Much of this activity should move off to the east by roughly 10z. Then, expect winds to remain strong and gusty as they shift to a more northwesterly direction on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 57 72 51 72 / 80 0 0 0 San Angelo 55 74 48 73 / 70 0 0 0 Junction 56 76 47 75 / 100 0 0 0 Brownwood 57 73 50 72 / 100 0 0 0 Sweetwater 56 73 51 72 / 40 0 0 0 Ozona 56 74 48 73 / 50 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM to 5 PM CDT Wednesday for Brown- Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones- McCulloch-Menard-Nolan-Runnels-Schleicher-Shackelford-Sterling- Sutton-Taylor-Throckmorton-Tom Green. && SHORT TERM...Daniels LONG TERM....21 AVIATION...41
Hazardous weather outlook, Oct 26, 2:34 PM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 234 PM CDT Tue Oct 26 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 234 PM CDT Tue Oct 26 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A line of showers and thunderstorms will move across the area late this evening into the early morning hours Wednesday. Some storms may be severe, with large hail and damaging winds being the main hazards. There is a also the potential for an isolated tornado, mainly across the Big Country. A Wind Advisory is in effect for most of West Central Texas from late Wednesday morning into the afternoon hours, as northwest winds increase to 25 to 30 mph, with higher gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Oct 26, 10:12 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1012 PM CDT Tue Oct 26 2021
TXZ049-270400-
Fisher TX-
1012 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of Fisher County
through 1100 PM CDT...
At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rotan, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hamlin, Rotan, Roby, Sylvester, Hobbs, Mccaulley and Hitson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Texas.
&&
LAT...LON 3296 10014 3272 10014 3259 10063 3296 10057
TIME...MOT...LOC 0308Z 239DEG 25KT 3281 10049
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
41Special weather statement, Oct 26, 10:21 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1021 PM CDT Tue Oct 26 2021
TXZ064-065-072-270400-
Tom Green TX-Coke TX-Sterling TX-
1021 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of western Coke,
Sterling and northwestern Tom Green Counties through 1100 PM CDT...
At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles southwest of Sterling City, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sterling City, Silver, Broome and Us-87 Near The Coke-
Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Texas.
&&
LAT...LON 3192 10127 3209 10105 3208 10067 3169 10068
3153 10114 3153 10126 3154 10126
TIME...MOT...LOC 0321Z 245DEG 35KT 3175 10122
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JWSpecial weather statement, Oct 26, 11:19 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1119 PM CDT Tue Oct 26 2021
TXZ098-099-270500-
Haskell TX-Throckmorton TX-
1119 PM CDT Tue Oct 26 2021
...Strong thunderstorms will impact portions of central Haskell and
northwestern Throckmorton Counties through MIDNIGHT CDT...
At 1117 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Munday to near Haskell. Movement was
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Haskell, Weinert, Millers Creek Reservoir, Irby, Us-
277 Near The Haskell-Knox County Line and The Intersection Of Us-
380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Texas.
&&
LAT...LON 3313 9933 3302 9993 3340 9975 3340 9925
TIME...MOT...LOC 0417Z 240DEG 40KT 3340 9968 3312 9981
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
POSpecial weather statement, Oct 27, 12:11 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1211 AM CDT Wed Oct 27 2021
TXZ098-099-270545-
Haskell TX-Throckmorton TX-
1211 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of southeastern Haskell
and Throckmorton Counties through 1245 AM CDT...
At 1209 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Westover to 6 miles east
of Irby. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Throckmorton, Millers Creek Reservoir, Elbert, Us-
183 Near The Throckmorton-Baylor County Line, The Intersection Of Us-
183 And Us-283 and The Intersection Of Us-380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Texas.
&&
LAT...LON 3304 9895 3299 9954 3340 9948 3339 9895
TIME...MOT...LOC 0509Z 240DEG 38KT 3338 9913 3315 9941
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
41The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 10:12 PM CDT | Special Weather Statement | SJT | Fisher | 48 min |
| Oct 26, 10:21 PM CDT | Special Weather Statement | SJT | Sterling | 39 min |
| Oct 26, 10:33 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 42 min |
| Oct 26, 10:43 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 47 min |
| Oct 26, 11:00 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 45 min |
| Oct 26, 11:02 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 43 min |
| Oct 26, 11:19 PM CDT | Special Weather Statement | SJT | Haskell | 41 min |
| Oct 26, 11:36 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 39 min |
| Oct 26, 11:44 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 46 min |
| Oct 26, 11:50 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor, Tom Green | 55 min |
| Oct 26, 11:52 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 53 min |
| Oct 27, 12:11 AM CDT | Special Weather Statement | SJT | Throckmorton | 34 min |
| Oct 27, 12:45 AM CDT | Special Weather Statement | SJT | Brown, Coleman | 45 min |
| Oct 27, 12:57 AM CDT | Special Weather Statement | SJT | Concho | 48 min |
| Oct 27, 2:20 PM CDT | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 10 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.